MAUDE Adverse Event Report: Arrow International LLC Arrow UltraFlex IAB: 7.5Fr 40cc; SYSTEM, BALLOON, INTRA-AORTIC

Arrow International LLC Arrow UltraFlex IAB: 7.5Fr 40cc; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-06840-U
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The serial number on the returned sample is (b)(6).Returned for investigation was a 40cc 7.5fr ultraflex intra-aortic balloon catheter (iabc) without the original packaging box.The sample was returned in a ziploc bag in a cardboard box.Upon return, the one-way valve was tethered and connected to the short driveline tubing.The stylet was noted inserted in the central lumen and screwed into the luer end.The sample was returned with a peel away sheath on the outer lumen.A retention tube was noted on the iabc bladder.The bladder was noted loosely wrapped.Dried blood was noted on the exterior surfaces of the returned sample.No other visual damage or abnormalities were noted to the returned sample.The bladder thickness was measured at six points with measurements ranging from 0.0063in-0.0067in and was within specification of process document.The one-way valve was tested and failed.A vacuum was pulled on the one-way valve, and it immediately lost pressure.Upon disassembling the valve for inspection, a residue (potentially saline) was noted on the seal within the one-way valve.The one-way valve failing to pull a vacuum on the iabc bladder during device prep could cause insertion difficulty, which is consistent with the reported complaint.The seal was properly cleaned and tested again; the one-way valve passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute according to quality system document (b)(4).The stylet was unscrewed from the luer end and withdrawn from the central lumen without difficulty.The iabc central lumen was aspirated and flushed using a 60cc lab-inventory syringe.Blood exited.The iabc was leak tested in accordance with testing methods from manufacturing procedure.No leaks were detected.Full inflation was achieved.The device passed the leak test.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.No resistance was noted; the guidewire was able to advance through the central lumen.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint of catheter insertion difficulty is confirmed.During the investigation, the one-way valve was found to have an unknown residue on the sealing surface, preventing it from holding a vacuum.Failure to pull a vacuum on the iabc bladder during device preparation could cause insertion difficulty.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the leaking one-way valve.The root cause of the complaint is undetermined.No further action required at this time.This will be monitored for any developing trends.Other remarks: n/a.Corrected data: n/a.

Brand Name
Arrow UltraFlex IAB: 7.5Fr 40cc
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
Arrow International LLC
morrisville NC
Manufacturer (Section G)
Arrow International Inc.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key50437707
Report Number3010532612-2026-01042
Device Sequence Number18482254
Product Code DSP
UDI-Device Identifier00801902026804
UDI-Public(01)00801902026804(11)241003(17)260930(10)18F24J0100
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Type of Report Initial,Followup
Report Date (Section B) 08/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue NumberIAB-06840-U
Device Lot Number18F24J0100
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/24/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2026
Supplement Date Received by Manufacturer09/11/2026
Initial Report FDA Received Date08/25/2026
Supplement Report FDA Received Date09/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
n/a.
Patient Age77 YR
Patient SexMale